Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I got up at 5pm..... ed_uk

Posted by Bob on April 6, 2005, at 10:42:18

In reply to Re: I got up at 5pm..... Bob, posted by ed_uk on April 4, 2005, at 17:30:27

> Hi Bob,

> I'm sorry it hasn't helped much. Have you considered any of the other 'somatic' treatments such as rTMS or VNS?

I enrolled in the local study for VNS in Baltimore, but the whole program collapsed, so I wasn't ever able to participate. Unfortunately, I have not read of any robust, enduring results from either of those treatments. I have also considered getting involved in rTMS, but wasn't able to get into a study center.

>
> Btw, have you ever had CBT? What have you tried in terms of herbs and supplements?
>
> St. John's Wort, Trimethylglycine, L-tryptophan, Omega-3, Vitamin B Complex etc.

What is CBT - Cognitive Behavioral Therapy? I have had many years of therapy, although little of it was strict CBT, as far as I know.

As far as supplements, I have tried many different compounds on my own, including St. John's, L-Trypt, Omega-3, thyroid supplements (T3&T4), and whatever else I could think of. More often than not, these efforts would cause more problems than they solved.
>
> >When I read about you needing a SSRI for anxiety and OCD, it reminded me very much of myself. I too get significant apathy and fatigue/drowsiness from SSRIs. Unfortunately, I find it very difficult to go on and off of these meds, so it is no small matter to change from one drug to another, or to add or subtract a med from the cocktail.
>
> Yes... apathy, drowsiness and fatigue have always been my reason for coming off SSRIs. Paxil was the most sedating. SSRIs also make me EXTREMELY sweaty which can cause problems at times. When I was working in a shop the sweat was dripping down my face onto the counter- it was very embarrassing!

I couldn't agree more: Paxil was the most sedating SSRI I ever took. It was brutal. I had sweating issues on many meds, with the worse one being the tricyclic Anafranil. I sweated like on no other med, while at the same time picking up massive weight. It was crazy.

>
> >As for starting on Parnate or Nardil, I would be worried about the obsessive and anxious aspects of my nature, since it would be out of the question to mix SSRIs, or anything else for that matter, with MAOIs.
>
> Nardil is often very effective for anxiety- more so than most antidepressants. Parnate hasn't been studied much in anxiety but some people do find it helpful. Parnate occasionally exacerbates anxiety. MAOIs are generally only slightly effective for obsessive-compulsive disorder though, do you suffer from OCD?

I suffer from obsessessive thought patterns, but according to the docs, not OCD, technically. They say that the compulsive component is not really there, and the type of thoughts I have don't really fit classic OCD patterns. Nevertheless, I obsess about things.
>
> >.....since it would be out of the question to mix SSRIs, or anything else for that matter, with MAOIs.
>
> Various psych drugs can be safely combined with MAOIs. Benzodiazepines do not interact with MAOIs. You could still take Ativan if you need it.

I am aware that I cannot afford to rule out any of my options, including MAOIs, although I am not quite ready to tackle them yet.

>
> >I find it remarkable that you have almost no side-effects from lofepramine.
>
> Have you ever tried it? I find it very tolerable. I've tried two other TCAs as well, amitriptyline (Elavil) and dothiepin (Prothiaden). Both caused bad side effects: severe drowsiness and lethargy, dry mouth, dizziness, urinary hesitancy, blurred vision etc. Lofepramine doesn't even compare!

No, I've never tried Lofepramine, but I'll have to keep your assessment of it in mind. It sounds more merciful than the other tricyclics.

>
> Ed.
>
>
>
>

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Bob thread:478590
URL: http://www.dr-bob.org/babble/20050404/msgs/480643.html